[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IPk] High BGs - what am I missing?

In a message dated 7/10/2003 10:23:01 AM GMT Daylight Time, email @ redacted 

> Anyway I did another change before going to bed (not something I'd usually 
> do 
> but this was an unusual situation). Woke up this morning with BG of 20 and 
> another air bubble in my tubing! What's going on? What would be causing 
> these 
> air bubbles to develop? Should I change the insulin cartridge?
Hi Karen,

I am only responding to the air bubble issue here, there may of course be 
other reasons for your control problems (the sore site sounds like one). 

Do you take your insulin cartridge out of the fridge well before you use it 
(say the day before)?

When insulin which has previously been refrigerated is warmed (i.e. taken out 
of the fridge and kept at room temperature) gases will come out of solution, 
appearing as bubbles in the cartridge/reservoir/tubing (and of course bubbles 
in the cartridge will eventually progress to the tubing for a number of 
 reasons). If the insulin is warmed to higher temperatures, by being close to
body warmth, especially when tucked up under the duvet with you at night (I 
 always get bubbles the morning after a change the day before) or in hot
you will get gas bubble formation.  Di had a tip for averting this while 
withdrawing insulin from a bottle (by getting rid of any bubbles _before_ 
 withdrawing the needle from inside the bottle - am I correct, Di?) but if you
 prefilled cartridges that wouldn't be possible (and the tip has never worked
for me
I'm afraid).

I get round the problem by checking the reservoir - which is usually where 
the bubbles originate - and tubing before I go to bed and every morning and 
 expelling any bubbles (I only need about 2 units basal to last me the night, so
given the tube capacity this usually works) and also by being aware that this 
can happen.


for HELP or to subscribe/unsubscribe, contact: